Jump to content
CrazyBoards.org

geodon w/ lexapro and wellbutrin


Recommended Posts

I am new and facinated by this board! I am on every spare minute researching for my husband who is 44yrs. and bi-polarII we think. A recent hospitalization has him on a new mix. geodon 60mg. in pm (along with cogentin and restoril 60mg). In am he is taking 20mg. lexapro along with 450mg. wellbutrin XL.

Problem is: He feels best in morning before taking the antidepressants. Within no-time after the am meds he is all zombied out -he says like he's coming off a high. Today he doesn't even want to take the am meds because he feels good and is tired of feeling crappy everyday.  We are wondering if the wellbutrin is too high or if the combination of that and lexapro is to blame. Have numerous calls into the P-doc as you guys call them, but he is apparently the president of a small country...Any info from you mentally facinating people would be sooooo appreciated!!

Link to comment
Share on other sites

I am new and facinated by this board! I am on every spare minute researching for my husband who is 44yrs. and bi-polarII we think. A recent hospitalization has him on a new mix. geodon 60mg. in pm (along with cogentin and restoril 60mg). In am he is taking 20mg. lexapro along with 450mg. wellbutrin XL.

Problem is: He feels best in morning before taking the antidepressants. Within no-time after the am meds he is all zombied out -he says like he's coming off a high. Today he doesn't even want to take the am meds because he feels good and is tired of feeling crappy everyday.  We are wondering if the wellbutrin is too high or if the combination of that and lexapro is to blame. Have numerous calls into the P-doc as you guys call them, but he is apparently the president of a small country...Any info from you mentally facinating people would be sooooo appreciated!!

<{POST_SNAPBACK}>

well, you can divide the dose of all of these meds, taking half of each in the am and pm.  except wellbutrin, because you can't split the pills.  im guessing the geodon is two 30mg pills, so it could be like 300mg wellbutrin, 20mg lexapro, 30mg geodon in the am, and then 150mg wellbutrin, 30mg geodon in the pm.  but wellbutrin in the pm can cause insomnia in some people, and i'm not a doctor.  if you wanted my honest guess, i would say it is the wellbutrin or the geodon that is causing the peaks in the morning and the valleys at night.

i would ask your doctor, especially about the geodon, because its _supposed_ to be a twice a day medication anyways.  at least when i was taking it thats what i remember. lexapro is fine to take once a day because it has a half life of 30 hours, which is more than a day.  i take it once a day right now myself.

i feel your pain about your doctor because mine never calls me back either  ;)

Link to comment
Share on other sites

  Thanks for the input. I see what you are saying about dividing it up. Actually he does have a huge insomnia problem so I guess this is not an option for him.

  I am so unfamiliar with wellbutrin. We had asked the p-doc about it instead of the lexapro since sexual function was such a problem on the last mix, which was depakote 1500mg. and lexapro at 30mg. So I really can't tell if the geodon is doing it , although he takes it at night and feels great in the morning until the wellbutrin and lexapro. Also his pupils are SOOO dilated all the time!.

  This is all so hard to figure out. How do all of you who are not feeling well manage to do your own research?? I'm also curious as to how many of you are married or in long term relationships with jobs and kids and managing to keep it all going??

Link to comment
Share on other sites

Sandy, welcome!

**just my own experience** keep calling that damn doc until he calls back! I just went through a spell of waiting for mine to call me, and to be honest, I was too patient about it. This is serious stuff...

Keep reading everything you can on the boards...there is such a wealth of information here. It's a great beginning towards understanding what is happening.

No one here( that I know of) is a doc but so many are almost experts so ask as many questions as you want/need to ask...

I think most of us take it one day at a time, lean on each other for support, and ask questions when we are confused/puzzled.

With your husband just out of the hospital, it sounds like you have just started another chapter in your book...good luck!

Spike

Link to comment
Share on other sites

  Thanks for the input. I see what you are saying about dividing it up. Actually he does have a huge insomnia problem so I guess this is not an option for him.

  I am so unfamiliar with wellbutrin. We had asked the p-doc about it instead of the lexapro since sexual function was such a problem on the last mix, which was depakote 1500mg. and lexapro at 30mg. So I really can't tell if the geodon is doing it , although he takes it at night and feels great in the morning until the wellbutrin and lexapro. Also his pupils are SOOO dilated all the time!.

  This is all so hard to figure out. How do all of you who are not feeling well manage to do your own research?? I'm also curious as to how many of you are married or in long term relationships with jobs and kids and managing to keep it all going??

<{POST_SNAPBACK}>

id really ask the doctor why he takes all the geodon at night, it probably makes more sense to take 30mg AM and 30mg PM...  because the half-life of this drug is very short.

www.RXLIST.com is a good site to get information.

cant relate to the long-term relationship thang, but im only 25. B)

Link to comment
Share on other sites

Spike,

  It's actually our 20th anniversary today! and YES the last three years have been a sequel in themselves. I have gotten a real education already and I really am trying EVERYTHING to keep us together. I guess it's a good thing I was never much the princess type, since we are spending today sitting around waiting for the doc to call. He doesn't even feel like dinner out. I prefer to talk to other people with the diagnosis. And yes this site has been such a help already! Thanks!

Link to comment
Share on other sites

as i think about my past experiences with the Geodon, Wellbutrin, and Lexapro i have some opinions arise. . .

1) for two years i was on Wellbutrin at 300 mgs, and i had it upped to 400-450 mgs and wow! it increased my anxiety twofold.  I liked Wellbutrin in helping my mind stay focused on things such as reading and writing, though it did up my OCD thinking to a very irritating level, much more than Concerta did, and a bit less than Adderall, but i feel like i've got so much more of a grip on reality since i've been on Adderall.  Taking the Wellbutrin XR at 300 mgs wouldn't be a bad idea for splitting up the doses, it helped me, i didnt have to worry about the evening pill . . . I pity the individual that may have any anxiety issues that takes 300 mgs in SR form at one time, and 400 mgs is far out.

2) I took Geodon for six days, starting out at 40 mgs before bed for 3 days and then the next three days taking 80 mgs before bed (all in one dose) . . the main issue for me with Geodon is that it made me psychotic when i had not previously had any psychotic episodes throughout my whole life (up and down moods yes! though that was due to untreated ADD, as well as having prior anxiety OCD issues and taking Wellbutrin without anykind of an anti-anxiety med, such as an SSRI).  The info i pulled in about Geodon is that its good to split the dose up into morning and evening doses, due to Geodon having a kind of a half-life quality to it (it wearing off after about 8 hrs or so . . though i can see why the doc would prescribe it for PM use, due to it making me seriously sleepy. . i could barely stay up for work the next morning), it seemed that i was taking too much Geodon at once and then it wore off during the day and i had issues with that (or maybe i just didn't react well at all to Geodon, though i presume my reactions would've been less severe had i split the dose)

3) my history with Lexapro has been fairly decent, though i've never been up to 20 mgs, at 10 mgs i find i can still get things in order in the sex area . . just a little prolonged anorgasmic situatio, which the girlfriend doesnt mind at all.  i wonder what 20 mgs would do? hmm.  Well the weight gain in a ridiculous way hasn't been existent at all, maybe 5 to 10 pounds at the most, but now as i'm taking Adderall with the Lex i am a bit underweight, so its good that the Lexapro makes me a bit hungrier . . its good to eat, just not overeating on SSRIs.

Just my rambling opinion, take it for what its worth, all three of these meds have worked well for others and not so well for others.  Its definitely like trying on shoes, especially if one is dealing with some manic symptoms. 

Sandy i hope things work out with the hubby, my hopes to you.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...